Extended Lagrange and penalty functions in optimization

A. M. Rubinov, Xiaoqi Yang, B. M. Glover

Research output: Journal article publicationJournal articleAcademic researchpeer-review

Abstract

We consider nonlinear Lagrange and penalty functions for optimization problems with a single constraint. The convolution of the objective function and the constraint is accomplished by an increasing positively homogeneous of the first degree function. We study necessary and also sufficient conditions for the validity of the zero duality gap property for both Lagrange and penalty functions and for the exact penalization. We also study the so-called regular weak separation functions.
Original languageEnglish
Pages (from-to)381-405
Number of pages25
JournalJournal of Optimization Theory and Applications
Volume105
Issue number2
Publication statusPublished - 1 Jan 2001

Keywords

  • Exact penalization
  • Increasing positively homogeneous functions
  • Lagrange multipliers
  • Penalty coefficients
  • Regular weak separation functions
  • Zero duality gap

ASJC Scopus subject areas

  • Control and Optimization
  • Management Science and Operations Research
  • Applied Mathematics

Cite this